MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD DFS; STAPLE, IMPLANTABLE

DAVIS & GECK CARIBE LTD DFS; STAPLE, IMPLANTABLE
Model Number 070614
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an inguinal hernia repair, when attaching the hernia mesh, the lever can be squeezed, the initial staples fired correctly, then the last one jammed.The staple was half in and half out that was stuck at the end of the stapler that was caught on the tissue.No additional treatment required.It was the final staple being fired for reinforcement.The surgeon then decided no other staples were required to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted: the stapler appeared intact.The stapler was fully fired with no staples remaining in the cartridge.There was one bent staple at the distal end of the device.It was removed and no damage to the stapler or cartridge was noted.The condition in which the device was received precludes functional testing.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
DFS
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key9098451
Report Number9612501-2019-01785
Device Sequence Number16810381
Product Code GDW
UDI-Device Identifier10884521080744
UDI-Public10884521080744
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K780695
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number070614
Device Catalogue Number070614
Device Lot NumberJ8E1843X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2019
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1